zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global bifurcation for 2$m$th-order boundary value problems and infinitely many solutions of superlinear problems. (English) Zbl 1029.34015
The author studies a boundary value problem associated to a $2m$th-order ordinary differential equation of the form $$Lu(x)=p(x)u(x) + g(x,u^{(0)}(x), \dots, u^{(2m-1)}(x))u(x),$$ where $L$ is a selfadjoint, disconjugate operator on $[0,\pi]$ and the boundary conditions are separated. It is assumed that $g$ is “superlinear at infinity” and that $\lim_{|\xi|\to 0} g(x,\xi)=0$. It is proved the existence of infinitely many solutions having specified nodal properties. The main result represents a generalization to higher-order problems of a result by {\it P. Hartman} [J. Differ. Equations 26, 37-53(1997; Zbl 0365.34032)]. In the proof, it is used a generalization of the Rabinowitz global bifurcation theorem together with general results on the nodal properties of the solutions to the linear eigenvalue problem $Lu=\mu p u$. Related results for fourth-order problems have been given, among others, by {\it M. Conti, S. Terracini} and {\it G. Verzini} [Infinitely many solutions to fourth order superlinear periodic problems (preprint)] and by {\it M. Henrard} and {\it F. Sadyrbaev} [Nonlinear Anal., Theory Methods Appl. 33, 281-302 (1998; Zbl 0937.34020)].

34B15Nonlinear boundary value problems for ODE
47J15Abstract bifurcation theory
34C23Bifurcation (ODE)
Full Text: DOI
[1] M. Conti, S. Terracini, G. Verzini, Infinitely many solutions to fourth order superlinear periodic problems, preprint. · Zbl 1074.34047
[2] Capietto, A.; Mawhin, J.; Zanolin, F.: A continuation approach to superlinear periodic boundary value problems. J. differential equations 88, 347-395 (1990) · Zbl 0718.34053
[3] Capietto, A.; Henrard, M.; Mawhin, J.; Zanolin, F.: A continuation approach to some forced superlinear Sturm--Liouville boundary value problems. Topol. methods nonlinear anal. 3, 81-100 (1994) · Zbl 0808.34028
[4] Coppel, W. A.: Disconjugacy. Lecture notes in mathematics 220 (1971) · Zbl 0224.34003
[5] Dancer, E. N.: On the structure of solutions of non-linear eigenvalue problems. Indiana univ. Math. J. 23, 1069-1076 (1974) · Zbl 0276.47051
[6] Elias, U.: Eigenvalue problems for the equation $Ly + {\lambda} p(x)$ y = 0. J. differential equations 29, 28-57 (1978) · Zbl 0351.34014
[7] Hartman, P.: On boundary value problems for superlinear second order differential equations. J. differential equations 26, 37-53 (1977) · Zbl 0365.34032
[8] Mawhin, J.; Zanolin, F.: A continuation approach to fourth order superlinear periodic boundary value problems. Topol. methods nonlinear anal. 2, 55-74 (1993) · Zbl 0799.34024
[9] Rabinowitz, P. H.: Some global results for nonlinear eigenvalue problems. J. funct. Anal. 7, 487-513 (1971) · Zbl 0212.16504